CSN Login
Members Online: 6

You are here

Antidepressants amd weight gain

qwe
Posts: 125
Joined: Jan 2009

I need to go on an antidepressant cause I am depress and cry and feel like I do not want to do any thing have a hard time sleeping.Now my question is do any one here take an antidepressant that does not make you gain weight and what is the name of it.So many people I know take antidepressants and gain a lot of weight now I am over weight cause of my thyroids and I am on meds for it.I am scared to do the antidepressant cause of the weight gain.but I hate living this way still learning how to live with the colostomy had surgery
March 26 still out of work I want to go back but I am scared to with this bag hanging on me.well sorry that is another subject.

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

...am on Zoloft as an anti-depression, which you have to take for a few weeks before it kicks in but it does make me feel better, and I haven't gained weight from it. Actually I'm trying to gain weight, since I lost so much weight during my last colostomy surgery, but so far, that's been working pretty good for me. I hope you find something that is right for you. Make sure your doctor tells you the side effects of it, most of the people I know didn't gain weight from their anti-depressants.

Hugsss!
~Donna

kmygil
Posts: 881
Joined: Feb 2007

Oooh boy. I understand your situation. I did not gain weight after starting antidepressants, but that is because I was already fat. I have been on antidepressants for about 3 1/2 years now, and they have made all the difference in the world. I started out with Wellbutrin 300 mg once a day, but that didn't handle it. So we added Lexapro (anti-anxiety) 10 mg which made matters better. But it was still not quite enough, so we boosted the Lexapro to 20 mg. Now I am off the Wellbutrin and doing the Lexapro only since most of my actual deep depression has abated, but I'm left with a lot of anxiety. I did gain weight, but I am a comfort eater/binger so I don't think it was the medication. When the meds are working at optimum, I don't have a need to binge, so I don't think you need to worry too much about weight gain. Definitely talk to your doctor. I don't think I would have made it through the whole thing without my meds!

Bless you,
Kirsten

shoppergal
Posts: 118
Joined: Mar 2009

I'm on Effexor, and have been told that they supress the appetite, but I'm also on
Gabepentin, which they say make you gain weight. Plus I'm on thyroid meds, so I can't figure any of this out as far as weight gain or loss!! All I can tell you is that I really watch what I eat most of the time, but I have gained back all of the weight I lost while on chemo, and I can't seem to lose even 1 lousy pound!!!!

Subscribe to Comments for "Antidepressants amd weight gain"